Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 16, 2013, 8:45 PM PDT for Elko County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 8:45 PM PDT (03:45 UTC)
- Expired
- Jul 16, 2013, 9:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 153 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4973 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WGUS55 KLKN 170345
FFWLKN
NVC007-170445-
/O.NEW.KLKN.FF.W.0004.130717T0345Z-130717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
845 PM PDT TUE JUL 16 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITY OF WEST WENDOVER...
* UNTIL 945 PM PDT
* AT 843 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
LOCATIONS NEAR THE PATH OF INCLUDE...WEST WENDOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4063 11417 4074 11418 4079 11418 4079 11403
4074 11402 4063 11403
$$
LW2 follow-up statements
002
WGUS75 KLKN 170416
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
916 PM PDT TUE JUL 16 2013
NVC007-170445-
/O.CON.KLKN.FF.W.0004.000000T0000Z-130717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
916 PM PDT TUE JUL 16 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
EXTREME EAST CENTRAL ELKO COUNTY...
AT 915 PM PDT...THUNDERSTORMS HAVE PRODUCED STREET FLOODING IN THE
WEST WENDOVER AREA.
ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO TRAIN OVER
WEST WENDOVER...AS WELL AS HIGHWAY 93A AND INTERSTATE 80 IN THE
VICINITY OF WEST WENDOVER...THROUGH 10 PM PDT SO ADDITIONAL RAINFALL
IS ANTICIPATED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
WENDOVER.
&&
LAT...LON 4063 11417 4074 11418 4079 11418 4079 11403
4074 11402 4063 11403
$$
LW734
WGUS75 KLKN 170444
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
944 PM PDT TUE JUL 16 2013
NVC007-170453-
/O.EXP.KLKN.FF.W.0004.000000T0000Z-130717T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
944 PM PDT TUE JUL 16 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM PDT FOR EXTREME EAST
CENTRAL ELKO COUNTY...
THUNDERSTORMS THAT HAD CAUSED STREET FLOODING IN WEST WENDOVER HAVE
MOVED INTO WESTERN UTAH. AREAS OF LIGHT RAIN WILL PERSIST OVER THE
NEXT HOUR...BUT THE FLOODING RAINS HAVE ENDED. WATERS WILL RECEDE
FOR THE REMAINDER OF THIS EVENING...AND THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE AT 945 PM.
&&
LAT...LON 4063 11417 4074 11418 4079 11418 4079 11403
4074 11402 4063 11403
$$
TURNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:31 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 16, 3:31 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 331 PM PDT TUE JUL 16 2013 .SYNOPSIS...WITH HIGH PRESSURE TO THE EAST OF NEVADA...SOUTHERLY FLOW WILL CONTINUE OVER THE SILVER STATE. A MOISTURE LADEN AIRMASS IS IN PLACE OVER EASTERN NEVADA TODAY AND NUMEROUS THUNDERSTORMS HAVE BEEN OBSERVED OVER ELKO AND WHITE PINE COUNTIES. EXPECTING THE CONVECTION TO CONTINUE INTO THE EVENING. ALL THE WHILE...CENTRAL NEVADA IS DRY AS A BONE. && .SHORT TERM...THIS EVENING THROUGH THURSDAY. THE 12Z SOUNDING FROM ELKO HAD A PW OF .90 OVER ELKO WHICH IS 153 PERCENT OF NORMAL OR NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL. THE GFS PLACES THE BEST PWS IN THE EASTERN GREAT BASIN... ABOVE 1 INCH OVER THE EASTERN ZONES OF LKN. THE NAM12 WAS A SKOSH TOO STRONG WITH THE LIS AND CAPES OVER CENTRAL NV...WITH THE BEST LINES OF CONVECTION TREKKING OVER CLOVER VALLEY AND ALONG/PARALLEL HIGHWAY 93. TOMORROW LOOKS DRIER AND MORE STABLE...BUT ISOLATED TS WILL BE POSSIBLE OVER EASTERN NV. EXPECTING TRIPLE DIGIT HEAT IN PORTIONS OF NV ON WEDNESDAY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. CURRENT COMBO OF A LOW IN THE EASTERN PAC AND ANOTHER ONE IN THE SOUTHWEST CONUS WILL GIVE WAY TO THE CENTRAL NORTH AMERICAN RIDGE TO MOVE WEST. THIS RIDGE WILL RE-ASSERT ITSELF OVER THE GREAT BASIN IN A MOVE HIGHLY REMINISCENT OF THE HEAT WAVE A FEW WEEKS AGO. THE SOUTHWEST CONUS LOW WILL BRING IN SOME SUB-TROPICAL MOISTURE AS THE WEEK PROGRESSES FOR A QUASI-MONSOONAL PUSH. SURFACE DEWPOINTS WILL BE QUITE LOW ACROSS WESTERN NEVADA BUT IN CENTRAL AND EASTERN NEVADA WILL INCREASE SO THAT THE DEWPOINT GRADIENT ACROSS THE FORECAST AREA CAN AGAIN BE CONSIDERED A DRY LINE. THIS WILL BE A FOCUS MECHANISM AS THE WEEK PROGRESSES. INITIALLY...A FEW DRY AFTERNOON STORMS WITH LIGHT SHOWERS AT NIGHT MAY OCCUR IN LOW POPS ACROSS CENTRAL AND EASTERN NEVADA. BEGINNING SUNDAY...THE POTENTIAL FOR WET STORMS ACROSS CENTRAL NEVADA INCREASES WITH THE WET PUSH. AFTERNOONS WILL BE MODERATELY UNSTABLE WITH THE WELL ABOVE NORMAL TEMPS AND WITH PW'S OVER CENTRAL NEVADA CREEPING UP TOWARD 0.5" BY SATURDAY...0.8" BY MONDAY...AND NEARING ONE INCH BY TUESDAY. MUCH LOWER VALUES OVER NORTHERN NEVADA WILL PREVENT MUCH IN THE WAY OF CONVECTION. THE BIG STORY WILL BE WELL ABOVE NORMAL TEMPS AGAIN THROUGH MOST OF THE PERIOD...AND WARMING OVER TIME. TOO SOON TO SAY IF ANY RECORDS WILL BE BROKEN. EXPECTING WINDS TO BE ON THE LIGHT SIDE...EXCEPT OF COURSE NEAR THUNDERSTORMS. OVERALL EFFECT WILL BE HOT...WITH THE AIR SEEMING TO JUST SIT THERE ON YOU. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS AT ALL TERMINALS. KELY AND KEKO ARE THE ONLY TERMINALS EXPECTED WITH THUNDERSTORMS IN THE VICINITY. MOISTURE IS EXPECTED TO CONTINUE TO HANG AROUND EASTERN NEVADA...WITH INSTABILITY EXPECTED TO ENHANCE THE DEVELOPMENT OF STORMS DURING AFTERNOON HOURS. ONLY EXPECTING A 25% CHANCE OF A STORM HITTING KEKO AND LESS HITTING KELY. && .FIRE WEATHER...THE RADAR HAS BEEN VERY ACTIVE TODAY OVER 469...470 AND 455. THE MAJOR FORECAST ISSUE WITH THE FWF WAS WHETHER OR NOT TO GO WITH LALS OF 4 OR 5 OVER 470 FOR THIS EVENING. WHILE A COUPLE OF THE STORMS DID PRODUCE .10 OF AN INCH...SOME WERE CLEARLY BELOW THAT THRESHOLD FOR A *WETTING RAIN*. THE MICROBURST POTENTIAL WAS PRESENT FOR THIS AFTERNOON...BUT NO GROUND TRUTH YET. ISSUED A HANDFUL OF SWAS FOR OUTFLOW POTENTIAL. THE BEST CHANCE OF CONVECTION IN THE WGB WILL BE ALONG THE UTAH/NV BORDER. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 97/98/98/97
In the hours before
Special weather statement, Jul 16, 2:54 PM PDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT TUE JUL 16 2013 NVZ034-039-162230- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV- 254 PM PDT TUE JUL 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 330 PM PDT... AT 247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CLOVER VALLEY...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLOVER VALLEY AND INTERSTATE 80 NEAR WELLS... && LAT...LON 4102 11510 4096 11472 4060 11492 4065 11514 TIME...MOT...LOC 2153Z 193DEG 15KT 4077 11500 JW
Special weather statement, Jul 16, 3:42 PM PDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT TUE JUL 16 2013 NVZ031-038-162315- NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 342 PM PDT TUE JUL 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 415 PM PDT... AT 339 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF DEETH...MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4150 11549 4144 11520 4106 11537 4111 11560 TIME...MOT...LOC 2242Z 196DEG 24KT 4117 11545 PJS
Special weather statement, Jul 16, 4:05 PM PDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 405 PM PDT TUE JUL 16 2013 NVZ031-162345- NORTHERN ELKO COUNTY NV- 405 PM PDT TUE JUL 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 445 PM PDT... AT 403 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTH OF CHARLESTON...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CHARLESTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4172 11577 4163 11520 4125 11550 4131 11573 TIME...MOT...LOC 2305Z 198DEG 23KT 4137 11558 PJS
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.